Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 11, 2021, 4:59 PM EDT for Berrien County, Lanier County, Lowndes County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 11, 2021, 5:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
Counties Berrien County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 20 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WWUS82 KTAE 112059
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Fri Jun 11 2021
GAZ148-159>161-112130-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-
459 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN...LANIER...
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 530 PM EDT...
At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Willacoochee to 8 miles west
of Lake Park. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Park, Nashville, Lakeland, Valdosta, Hahira, Ray City, I-75 At
Exit 16, Moody Air Force Base, Remerton, Meigs, Dasher, Barretts, New
Lois, Hansell, Nankin, Allenville, Clyattville, Weber, I-75 At Exit
11 and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3065 8353 3065 8354 3103 8337
3103 8331 3104 8329 3107 8328 3110 8332
3112 8332 3130 8325 3129 8305 3127 8304
3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 2059Z 275DEG 35KT 3119 8304 3066 8334
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:01 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 11, 2:01 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 201 PM EDT Fri Jun 11 2021 .NEAR TERM [Through Saturday]... Several impulses will traverse the northwest flow aloft leading to an unsettled weather pattern with above average precip chances tonight and Saturday. Showers and thunderstorms this afternoon into early tonight will be increasingly prevalent for points northward from I-10, where PoPs increase to 70 pct. The main concern will be gusty winds given the dry air aloft and steep low to mid-level lapse rates. While the activity may diminish briefly after sunset, additional activity is expected to develop and traverse southward during the overnight hours, with PoPs up to 60 pct north of I-10. Increasing CIN should inhibit stronger wind gusts from making it down, but some small hail is possible with the higher cores. Storm motions will be on the order of 10-15 knots, and with Precipitable Water values increasing to near 2.0 inches, heavy rainfall could lead to nuisance flooding issues of poor drainage in urban and low-lying rural areas. This will be a concern where heavy rainfall occurred earlier today. On Saturday, convective outcomes will be dependent on leftover outflow/differential heating boundaries from earlier thunderstorms. At this time, the highest PoPs of 70 pct should focus across a broad area from Walton County northeast to Irwin County and southward to Lafayette County. Model soundings indicate the potential for gusty winds and small hail, given drier air aloft and steep mid-level lapse rates. Some storms on Saturday could be severe, so pay close attention, especially if you have outdoor plans. Also, storms could train invof the I-10 corridor, and with Precipitable Water values around 2.0 inches (above the 90th percentile of climatology), continued nuisance flooding issues are possible. .SHORT TERM [Saturday Night Through Monday]... A mid-level trough will stall across the region through the period. Expect continued above average chances for precip on Sunday with PoPs up to 60 pct near the I-10 corridor, then shifting to the FL Big Bend on Tuesday. The parameters are not as robust for strong to severe thunderstorms on Sunday, but they cannot be ruled out, and this threat will be fine tuned as we approach. At this time, the main limiting factor may be weaker mid-level lapse rates. Otherwise, typical summertime temperatures. We will be monitoring Heat Indices which may approach 105F mainly in the FL Panhandle and Big Bend, but we look to remain below the advisory threshold of 108F at this time. Nonetheless, those with outdoor activities should drink plenty of water and find a shady spot, especially if not acclimated/vulnerable to the heat. .LONG TERM [Tuesday Through Friday]... A diffuse low to mid-level trough will remain just north of the area through mid-week, before gradually lifting northeast. The low to mid- level flow will be westerly, then shifting to southerly on Thursday and Friday. For Tuesday and Wednesday, this pattern should keep the highest PoPs close to climatology near the I-10 corridor. As the flow shifts southerly, climatology favors PoPs shifting northward and increasing, but ridging/drier air aloft may preclude this. So, maintained maximum PoPs of 30 pct for Thursday and Friday for now. && .AVIATION... [Through 18Z Saturday] MVFR possible with SHRA/TSRA mainly at ABY and DHN until around 03z. This activity is expected to move south, with restrictions expanding at the remainder of the TAF sites through 12z. Gradual improvement is expected 15-18z on Saturday to VFR, except MVFR in continued SHRA/TSRA. Winds generally West-Southwest 5-10 kts. && .MARINE... West to southwest winds are expected to prevail through the period with seas generally 1 to 3 feet. The chance of showers and thunderstorms will increase this weekend, and cautionary conditions are possible near the coast on Saturday with locally higher winds and seas near storms. Looking ahead, cautionary conditions are again possible in southwest flow Monday Night through mid-week, with wave heights ranging from 2 to 4 feet. && .FIRE WEATHER... Showers and thunderstorms are expected through the day for Saturday, particularly starting in the afternoon. Low dispersions possible for Sunday afternoon in the western FL Panhandle and in West-Central Georgia. Otherwise, there are no significant fire weather concerns for the next several days. && .HYDROLOGY... There are no widespread flooding concerns expected for the next several days. However, with a fairly high coverage of showers and thunderstorms expected through this weekend, localized pockets of heavy rain are likely. We cannot rule out brief flooding in urban and poor drainage areas with the heavier storms. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 91 73 94 72 / 30 70 50 60 30 Panama City 76 87 75 90 75 / 30 60 40 50 30 Dothan 73 89 72 92 71 / 60 60 40 50 30 Albany 73 91 73 93 72 / 60 60 40 40 20 Valdosta 72 89 70 91 70 / 60 70 50 60 30 Cross City 73 90 73 91 71 / 10 50 50 60 40 Apalachicola 76 87 75 89 75 / 20 50 40 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Saturday evening for South Walton. GA...None. AL...None. GM...None. && NEAR TERM...LF SHORT TERM...LF LONG TERM...LF AVIATION...LF MARINE...DVD/LF FIRE WEATHER...Montgomery HYDROLOGY...DVD/LF
In the hours before
Special weather statement, Jun 11, 1:35 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
135 PM EDT Fri Jun 11 2021
ALZ069-GAZ142>144-155-156-111815-
Houston AL-Miller GA-Decatur GA-Baker GA-Seminole GA-Early GA-
135 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOUSTON...NORTH
CENTRAL DECATUR...MILLER...SOUTHWESTERN BAKER...NORTHERN SEMINOLE AND
SOUTHERN EARLY COUNTIES UNTIL 215 PM EDT/115 PM CDT/...
At 135 PM EDT/1235 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Blakely to 12 miles
west of Colquitt to 9 miles west of Donalsonville. Movement was east
at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Colquitt, Donalsonville, Bainbridge, West Bainbridge, Centerville,
Gordon, Iron City, Brinson, Jakin, Hanover, Saffold, Ausmac, Babcock,
Little Hope, Mayhaw, Decatur Co A/P, Boykin, Mimsville, Sharphagen
and Donaldsonville A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3129 8445 3117 8447 3116 8448 3114 8448
3113 8450 3108 8451 3108 8448 3102 8449
3088 8459 3108 8515 3128 8509
TIME...MOT...LOC 1735Z 290DEG 22KT 3130 8492 3117 8494 3103 8504Special weather statement, Jun 11, 3:23 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
323 PM EDT Fri Jun 11 2021
ALZ066-067-GAZ121-112015-
Dale AL-Henry AL-Clay GA-
323 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...HENRY AND
WESTERN CLAY COUNTIES UNTIL 415 PM EDT/315 PM CDT/...
At 322 PM EDT/222 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Abbeville, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Abbeville, Fort Gaines, Newville, Shorterville, Bells Crossroads,
Walter F. George Lock And Dam, Walter F George Lake, Standleys Store,
Hayes, Watson Crossroads, Pecan, Snells Crossroads, Graball, Dancey,
Jones Crossing, Fort Gaines-Clay Airport, Days Crossroads, Barnes,
Hardwickburg and Capps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3150 8490 3150 8494 3149 8496 3150 8497
3149 8500 3149 8503 3152 8503 3152 8504
3148 8507 3146 8507 3139 8538 3158 8550
3175 8502
TIME...MOT...LOC 1922Z 248DEG 20KT 3150 8534Special weather statement, Jun 11, 4:10 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 PM EDT Fri Jun 11 2021
GAZ146>148-158>161-112100-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
410 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...BERRIEN...LANIER...
LOWNDES...EASTERN THOMAS...BROOKS AND EASTERN COLQUITT COUNTIES UNTIL
500 PM EDT...
At 409 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Omega to 10 miles east of Pavo to 6 miles
southwest of Boston. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Nashville, Adel, Valdosta, Lake Park, Lakeland, Quitman, Moultrie,
Hahira, Sparks, Boston, Enigma, Omega, Ray City, Norman Park, Lenox,
Alapaha, Pavo, I-75 At Exit 16, Moody Air Force Base and Remerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3085 8309 3080 8310 3080 8313 3063 8314
3067 8402 3133 8368 3133 8346 3140 8337
3143 8337 3145 8315 3140 8314 3128 8304
3119 8305 3118 8298 3113 8297 3087 8297
TIME...MOT...LOC 2009Z 269DEG 34KT 3134 8352 3095 8357 3074 8387Special weather statement, Jun 11, 4:45 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 PM EDT Fri Jun 11 2021
FLZ017>019-112130-
Inland Jefferson FL-Madison FL-Leon FL-
445 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EAST CENTRAL LEON AND
CENTRAL MADISON COUNTIES UNTIL 530 PM EDT...
At 444 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Quitman to 14 miles south of
Boston to 6 miles southwest of Monticello. Movement was east at 20
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Monticello, Madison, Tallahassee, Greenville, Alma, Dills, Lamont,
Hamburg, Pinetta, Nash, Drifton, Lovett, Casa Blanco, Chaires,
Waukeenah, Hanson, Lake Miccosukee, Chaires Crossroads, Aucilla and
Cherry Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3051 8331 3035 8359 3040 8414 3048 8417
3067 8385 3064 8331 3062 8327 3059 8326
3055 8326
TIME...MOT...LOC 2044Z 280DEG 18KT 3067 8362 3058 8373 3048 8395Special weather statement, Jun 11, 4:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Fri Jun 11 2021
GAZ148-159>161-112130-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-
459 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN...LANIER...
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 530 PM EDT...
At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Willacoochee to 8 miles west
of Lake Park. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Park, Nashville, Lakeland, Valdosta, Hahira, Ray City, I-75 At
Exit 16, Moody Air Force Base, Remerton, Meigs, Dasher, Barretts, New
Lois, Hansell, Nankin, Allenville, Clyattville, Weber, I-75 At Exit
11 and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3065 8353 3065 8354 3103 8337
3103 8331 3104 8329 3107 8328 3110 8332
3112 8332 3130 8325 3129 8305 3127 8304
3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 2059Z 275DEG 35KT 3119 8304 3066 8334The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:56 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 36 hr |
| Jun 11, 4:45 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 45 min |
| Jun 11, 5:32 PM EDT | Special Weather Statement | TAE | Jefferson | 43 min |
| Jun 11, 5:50 PM EDT | Areal Flood Advisory | TAE | Jefferson, Leon | 115 min |
| Jun 11, 1:35 PM EDT | Special Weather Statement | TAE | Miller | 40 min |
| Jun 11, 3:23 PM EDT | Special Weather Statement | TAE | Clay | 52 min |
| Jun 11, 4:10 PM EDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 50 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.